MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD391
Medical Device Problem Codes Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device was difficult to activate.It was unknown if the dissector come into contact with any metal instruments.A new similar device was used and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit had a waveguide failure.Functional testing found the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.The waveguide was inspected under magnification and the origin of the crack was identified.It was reported that the device was difficult to activate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: the unit had a jaw liner detachment failure.The product analysis noted evidence that the device was not used as intended.This issue may occur if the device jaws being clamped and activated multiple times with too little or no tissue present in the jaws.Extended activation under this condition will cause the jaw liner to melt and become damaged.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.The user's guide advises users not to activate the instrument with the clamping jaw closed unless there is tissue present.This could damage the device jaws and cause injury to the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key12460717
Report Number1717344-2021-01254
Device Sequence Number4853121
Product Code LFL
UDI-Device Identifier10884521052659
UDI-Public10884521052659
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberSCD391
Device Catalogue NumberSCD391
Device Lot Number01470159X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1